MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR
Model Number F5 CORPUS VS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Limb Fracture (4518)
Date of Event 09/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report claims as the end-user was maneuvering the device through their living room via sip-n-puff drive controls, claims having run the chair into a piece of exercise equipment.End-user reported they were able to maneuver out and away, not noticing anything out of normal.Later that evening when being removed from their device to go to bed, reported seeing a notable swelling in their right leg.They were later diagnosed as having sustained a fracture to their femur, just above the knee.The end-user described nothing out of the norm having occurred with the device but did mention the drive settings for the sip-and-puff controls were more sensitive from what they were accustom.End-user mentioned having difficulty, in certain scenarios, of being able to control the turns and rates due to the sensitive nature.End-user made no claims of the device having malfunctioned to have caused the impact but did inquire if the settings could be adjusted to provided them with better control.Adjustments were made to parameter settings to decrease turn speed and acceleration, tested by the end-user who claims the device is much more manageable for their needs.All accounts indicate no product malfunction occurred to have contributed to this event.End-user was instructed to reach out to their provider if they feel any further programming adjustments are required.The dhr was reviewed, and the device was found to have met specification prior to distribution.
 
Event or Problem Description
Received report claiming as the end-user was maneuvering their device through their living room via sip-and-puff drive controls, they inadvertently drove the device into an immovable object resulting in an injury requiring medical intervention to address.

Brand Name
PERMOBIL F5 CORPUS VS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key15702095
Report Number1221084-2022-00021
Device Sequence Number6227355
Product Code IPL
UDI-Device Identifier17330818001006
UDI-Public17330818001006
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K191874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF5 CORPUS VS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Initial Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose